Viewing 2 posts - 1 through 2 (of 2 total)
  • Author
    Posts
  • Dani J
      Post count: 1

      Hi there! This is my first time posting (or joining any type of forum community lol). The short story: For several years I had a high heart rate, was repeatedly told it wasn’t hyperthyroid since my TSH was fine (lol). I had gone to a cardiologist which showed my heart was also fine, so basically everyone said to live with it. Finally after pushing my PCP, we did a full thyroid panel and unsurprisingly, it was hyperthyroid. Two months later, I am a diagnosed Grave’s disease patient.

      I’ve been taking 5mg of methimazole for two weeks after I took 10mg for a little over a month. The blood panel after starting the 10mg showed my levels normalized, and were nearly hypo so they dropped me down to 5mg. My endo also said i could stop taking my beta blockers since I was no longer hyper…well, after stopping my beta blockers, my heart rate went up again and varies greatly.

      I am curious if anyone still experienced rapid heart rates despite finding success with their labs on methimazole? If so, what did you do next? I am of course following up with my endo but I’d love to hear what other patients have experienced. I am considering trying some complementary medicines like lemon balm (with consulting a doctor first of course), and curious if anyone has found success in this regard. I am super grateful that a low-ish methimazole dosage has helped my labs, but I haven’t seen it help my heart rate yet…in total, I’ve been on the drug about 1.5 months. Thank you!

      Kimberly
      Online Facilitator
        Post count: 4274

        Hello and welcome! Just a note that we don’t discuss alternative/complementary treatment options here, unless there is peer-reviewed research to provide some evidence of safety & effectiveness. You are *definitely* smart to ask your doctor about supplements, which can be toxic in larger doses and can also interact with other meds.

        I’m a fellow patient, not a doc, but I do believe that it’s more common for patients to go off a beta blocker slowly rather than cold turkey to avoid “rebound” symptoms. Please make sure your doctor is aware of the issues with your heart still racing, despite levels normalizing and ask them for further guidance on the beta blocker. (Please don’t stop, start, or change med doses on your own!)

        Hopefully, you will get some responses here, but our Facebook group tends to be our most active online group – from FB, do a search for @GDATF and then click “join group” (it’s in the top right on desktop, not sure about mobile) and answer the group questions (#1 has 3 parts – a,b,c).

        Take care – and keep us posted!

      Viewing 2 posts - 1 through 2 (of 2 total)
      • You must be logged in to reply to this topic.